# SDR CA111003014

- Difficulty date: September 7, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Beech B300
- Aircraft time: 8,822 hours
- Engine: Pwa PT6A60A
- Propeller: Hartzl HCB4MP3
- System (JASC): 2435 · Starter-Generator
- Part: Armature
- Part number: 230851503
- Condition: Shorted
- Location: Starter Gen
- Component: Starter Gen
- Component part number: 23085001
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

(CAN) GENERATOR WAS TRIPPING OFF LINE, AND FAILED IN FLIGHT.  ACFT RETURNED TO AIRPORT.  STARTER-GENERATOR WAS REMOVED.  INITIAL INSPECTION FOUND BRUSHES VERY WORN AND ARMATURE WORN WITH HEAT DAMAGE.  THERE WAS CONSIDERABLE BRUSH DUST RESIDUE BLOWN OUT FROM ARMATURE.  AT THE O/H AMO, FUNCTIONAL GENERATING TESTS WERE ATTEMPTED.  THE UNIT GENERATED ONLY 10 VOLTS WITH 4.5 AMPS FIELD.  EXTRACTED THE ARMATURE, FOUND IT SHORTED BETWEEN THE WINDINGS AND THE SHAFT, WITH LESS THAN AN OHM RESISTANCE MEASURED.  2 OPPOSING COMM BARS ARE DARKER THAN THE REST. AN INTERNAL SHORT BETWEEN THE WINDINGS AND SHAFT OR LAMINATIONS HAD OCCURRED.  THE STARTER-GEN WAS LAST O/H ON 08 JUL 2011, AND HAS 163.7 HOURS TSO.  THE ELECTRICAL SHORT IN THE ARMATURE MAY HAVE GROUNDED THROUGH THE SHAFT SPLINES TO THE ENGINE. THERE APPEARS TO BE ARC DAMAGE ON THE DRIVE FLANKS OF THE SHAFT TEETH. POSSIBLE EDD TO THE ENGINE WAS REPORTED, AND IS BEING MONITORED BY THE OPERATOR.
